Call Now For A FREE Consultation

(727) 451-6900

Get a Free Consult

The Mirena Crash is Real – Effecting Countless Women

The detrimental effects of the Mirena IUD to users are many, with the worst being migration of the device, puncturing the uterine wall and damaging organs within the body cavity such as the liver and intestines. Other possible side effects are ectopic pregnancy, fatigue, depression, mood swings, painful cramps and many more. Many women who are opting to have the Mirena IUD removed to avoid complications are experiencing many of the symptoms that they sought to avoid. These symptoms also occur with women who had the device removed after the prescribed duration of five years. These detrimental effects, known as the Mirena crash, or Mirena IUD crash, can occur for weeks or even months after removal of the device. In a great number of women, the symptoms were severe enough to negatively impact their lives.

The Mirena IUD is a T shaped device that is implanted in the uterus, containing a reservoir of synthetic progesterone which is slowly released. This synthetic product, Levonorgestral, causes a thickening of the mucous membrane inhibiting the travel of sperm, preventing pregnancy.

Mirena Crash after Removal

So, what is the Mirena crash? The Mirena crash is the name given to the symptoms of pain and discomfort that are prompted when the birth-control device is removed and the flow of synthetic hormones stop. It can be weeks or longer before the body realizes it needs to produce its own progesterone because it has become “lazy”, relying on the synthetic provision. This causes hormone imbalance or estrogen dominance. This same period of time reflects the Mirena crash duration. In many women this imbalance causes severe symptoms similar to those associated with the usage of the device. In some women, Mirena crash symptoms appear recurrently before each period, lasting for months. Some other women suffer for extended periods of time both physically and emotionally at any time, day or night. One sufferer described her feelings as being “smothered with severe despair” at night.

How long does the Mirena crash last?

Some women have reported the crash only lasting a few days, while others report weeks or months. Medically speaking, there is no way to tell. This is because it all depends on how long your body takes to return to a normal hormonal balance. The sooner this happens, the sooner the symptoms will dissipate.

Mirena Crash Symptoms

Mirena crash symptoms include:

  • Runaway emotions such as anxiety, sadness, anger and depression. Severe cases have produced suicidal thoughts.
  • Frequent mood swings that can strain relationships and effect work performance
  • Lethargy
  • Physical symptoms such as muscle fatigue, cough, sore throat and even fever which are often misdiagnosed
  • Nausea, vomiting and stomach pain
  • Breast tenderness
  • Decreased sex drive and painful sex

[Click here to read about the possible link between Mirena IUD and Thyroid Disease.] 

Denial of Mirena Crash

Many physicians will not acknowledge the side effects as being attributable to the Mirena crash after the device has been removed for a period of time. They only rely on the information provided by Bayer the producer of the product. Women are told that their tests are normal and their symptoms are blamed on a number of different causes from anxiety to early menopause. The fact the every woman can experience different reactions makes the doctors accurate diagnoses and treatment less likely.

Mood Swings after Mirena Removal

The symptoms associated with the removal of the Mirena IUD are not necessarily life-threatening, although that’s not to say they’re not painful. However, one symptom does pose some risk, the emotional effects. According to a study of Mirena removal, depression occurs in 36% of women under the age of 33 with a higher percentage for those 34 and older. Once the device has been removed and hormone levels are disrupted, patients often experience changes in mood. These range from depression, sudden mood swings, and abnormal behavior. This is caused by the abrupt changes in the concentration of hormones, which disrupts the way the brain and body functions. One of these emotional changes (or a combination of them all) is the possibility of suicidal thoughts. Obviously, this poses a serious risk if severe. If you are experiencing this symptom, speak to a healthcare professional right away. 

Emotional symptoms of Mirena removal may include:

  • Consistent sadness, hopelessness, and/or anxiety
  • Mood swings and irritability
  • Feeling of always being tired
  • Trouble concentrating
  • Loss of interest in once enjoyable activities
  • Excessive sleeping or insomnia
  • Changes in appetite
  • Thoughts of suicide

If you are a woman who is currently using the Mirena IUD, it is advisable to have it removed if you are experiencing any pain, abnormal bleeding, or any of these other serious side-effects. The described symptoms after removal don’t happen to every woman and are not dangerous, as long as suicidal thoughts do not become acute. On the other hand, a migrating IUD (one that moves from its intended location) can lead to internal injuries, multiple surgeries, miscarriage, and possible sterility.

Dolman Law Group is currently seeking women who have experienced any detrimental effects of the Mirena IUD. If you are one of these women and would like to become part of the litigation against Bayer Health for deceptively marketing a potentially dangerous product, call today and speak to a defective product and bad drug attorney. You may be entitled to a cash settlement for your medical expenses, loss of income, and pain and suffering. Call today before the statute of limitations runs out on your case. There is no charge for your consultation.

Dolman Law Group
800 North Belcher Road
Clearwater, FL 33765

(727) 451-6900

https://www.dolmanlaw.com/legal-services/defective-medication-attorneys/